Alert archive / Illinois / Frost Advisories in 2018

Frost Advisory 4, NWS Lincoln, IL

October 17, 20188 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 17, 2018, 2:50 AM CDT for 8 counties in Illinois. It took effect at Oct 18, 2018, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2018, 2:50 AM CDT (07:50 UTC)
In effect from
Oct 18, 2018, 1:00 AM CDT
Expired
Oct 18, 2018, 8:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS73 KILX 170750
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
250 AM CDT Wed Oct 17 2018

...Frost Expected Tonight...

ILZ062-063-066>068-071>073-171600-
/O.NEW.KILX.FR.Y.0004.181018T0600Z-181018T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
250 AM CDT Wed Oct 17 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

The National Weather Service in Lincoln has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. 

* TEMPERATURE...Temperatures will drop into the lower to middle
  30s tonight.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
020 
WWUS73 KILX 171242
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
742 AM CDT Wed Oct 17 2018

...Frost Expected Tonight...

ILZ062-063-066>068-071>073-172100-
/O.CON.KILX.FR.Y.0004.181018T0600Z-181018T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
742 AM CDT Wed Oct 17 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TEMPERATURE...Temperatures will drop into the lower to middle 
  30s tonight. 

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
235 
WWUS73 KILX 172001
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
301 PM CDT Wed Oct 17 2018

...Frost Expected Tonight...

ILZ062-063-066>068-071>073-180900-
/O.CON.KILX.FR.Y.0004.181018T0600Z-181018T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
301 PM CDT Wed Oct 17 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TEMPERATURE...Temperatures will drop into the lower 30s 
  tonight. 

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Barnes
780 
WWUS73 KILX 180759
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
259 AM CDT Thu Oct 18 2018

...Frost Expected Early this Morning...

ILZ062-063-066>068-071>073-181300-
/O.CON.KILX.FR.Y.0004.000000T0000Z-181018T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
259 AM CDT Thu Oct 18 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will drop into the lower 30s 
  tonight. 

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
178 
WWUS73 KILX 181248
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
748 AM CDT Thu Oct 18 2018

ILZ062-063-066>068-071>073-181400-
/O.EXP.KILX.FR.Y.0004.000000T0000Z-181018T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
748 AM CDT Thu Oct 18 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are expected to rise into the 40s rapidly this
morning, therefore the frost advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 16, 11:50 PM CDT, 3 hours earlier.

Area forecast discussion, Oct 16, 11:50 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Lincoln IL
1150 PM CDT Tue Oct 16 2018

.UPDATE...
Issued at 905 PM CDT Tue Oct 16 2018

Skies are mostly clear with a little bit of high cirrus moving in
from the southwest. This is more than expected so will have to
make some adjustments to sky cover grids for the update. Current
forecast for overnight lows and expected wind shift overnight
still looks good. Even though update is minor, update will be sent
out shortly.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 307 PM CDT Tue Oct 16 2018

A weak cold front currently extending from Lake Superior to
northern Iowa will drop southward through the area tonight. The
boundary will have very little moisture to work with, so am only
expecting a few mid-level clouds and a shift in the wind as it
passes. Winds will initially be southwesterly at around 10mph
early this evening, then will veer to northwesterly by late
evening into the overnight hours. Thanks to a continued 5-10mph
wind through the night, low temperatures will not be as cold as
they were last night...with readings in the middle to upper 30s.
Given the warmer readings and light breeze, have dropped patchy
frost mention late tonight. Pressure gradient will tighten in the
wake of the front as Canadian high pressure builds into the Plains
on Wednesday. Forecast soundings are indicating another breezy
day, with northwesterly gusts of around 20mph. High temperatures
will top out in the lower to middle 50s.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 307 PM CDT Tue Oct 16 2018

High pressure will shift over central Illinois Wednesday night,
leading to clear skies and nearly calm winds. This will set up
ideal radiational cooling conditions and will allow overnight low
temperatures to drop into the lower 30s...with upper 20s in
favored low-lying locations. Frost and/or Freeze headlines will
therefore be needed with future forecast packages.

After a cool/dry day on Thursday, the next cold front will quickly
drop into the area on Friday as another vigorous short-wave drops
southeastward out of Canada and re-enforces the prevailing upper
trough over the Great Lakes/New England. Deep-layer moisture will
initially be lacking: however, the boundary will eventually
intercept enough moisture to produce a few light showers. As has
been seen in prior model runs, it appears the front may pass much
of the KILX CWA before it produces widespread showers across the
Ohio River Valley late Friday. Have included low chance PoPs
across much of the area on Friday, with likely PoPs further south
toward the Ohio River. Once the front passes, another stretch of
cool/dry weather will be on tap for Saturday through Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1150 PM CDT Tue Oct 16 2018

VFR and dry conditions are expected at all TAF sites next 24hrs.
A patch of mid clouds around 7kft is slowly advecting into the
area overnight and am expecting all sites to have scattered clouds
at this level as the cold front comes through the area. Once the
clouds/front moves through, clear skies are expected the remainder
of the TAF period. Winds will be west to southwest and then
become west to northwest around 10-11z after FROPA. Tomorrow,
winds will become more northwest and have some early gusts to
around 20kts possible, but mainly winds will be around 15kts
through the afternoon. During the evening, winds will decrease to
less than 10kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Oct 16, 3:21 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CDT Tue Oct 16 2018

ILZ027>031-036>038-040>057-061>063-066>068-071>073-171100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
321 PM CDT Tue Oct 16 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Widespread frost is expected late Wednesday night into early
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Barnes

Nearby

Frost Advisories in Illinois, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.